Alert archive / Kansas / Blizzard Warnings in 2025

Blizzard Warning 3, NWS Topeka, KS

March 18, 20254 counties in Kansas

NWS Topeka, KS issued this blizzard warning at Mar 18, 2025, 3:40 AM CDT for 4 counties in Kansas. It took effect at Mar 19, 2025, 7:00 AM CDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 18, 2025, 3:40 AM CDT (08:40 UTC)
In effect from
Mar 19, 2025, 7:00 AM CDT
Expired
Mar 19, 2025, 4:00 PM CDT
In force
9 hr
Issued by
NWS Topeka, KS

Counties Cloud County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS

The radar

The Grand Island radar (KUEX), 116 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 9:45 AM CDTBLIZZARD2 N Belleville, KSWeb Camera showed visibilities of a few hundred yards with snow falling and wind gusts of 63 mph.
Mar 19, 9:51 AM CDTBLIZZARD2 Sse Concordia, KSKCNK Concordia Visibilities 1/4SM with heavy SN and wind gusting to 62 mph.
Mar 19, 12:06 PM CDTBLIZZARD2 Sse Concordia, KSKCNK Concordia, Measured 66 mph gust with 1/4SM visibility and heavy SN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3475 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WWUS43 KTOP 180840
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
340 AM CDT Tue Mar 18 2025

KSZ008-009-020-182045-
/O.UPG.KTOP.WS.A.0006.250319T0800Z-250319T2100Z/
/O.NEW.KTOP.BZ.W.0003.250319T1200Z-250319T2100Z/
Republic-Washington-Cloud-
Including the cities of Washington, Linn, Greenleaf, Clifton,
Concordia, Belleville, and Hanover
340 AM CDT Tue Mar 18 2025

...BLIZZARD WARNING IN EFFECT FROM 7 AM TO 4 PM CDT WEDNESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 2 and 4 inches. Winds gusting as high as 60 mph.

* WHERE...Cloud, Republic, and Washington Counties.

* WHEN...From 7 AM to 4 PM CDT Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

KSZ010-182045-
/O.UPG.KTOP.WS.A.0006.250319T0800Z-250319T2100Z/
/O.NEW.KTOP.WW.Y.0007.250319T1200Z-250319T2100Z/
Marshall-
Including the cities of Marysville, Frankfort, and Blue Rapids
340 AM CDT Tue Mar 18 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT 
WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations 1 to 2 inches. 
  Winds gusting as high as 60 mph.

* WHERE...Marshall County.

* WHEN...From 7 AM to 4 PM CDT Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

* ADDITIONAL DETAILS...Blowing snow may cause brief white out 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

KSZ011-021-022-034-182045-
/O.NEW.KTOP.WW.Y.0007.250319T1200Z-250319T2100Z/
Nemaha-Clay-Riley-Ottawa-
Including the cities of Manhattan, Seneca, Bennington, Clay
Center, Sabetha, and Minneapolis
340 AM CDT Tue Mar 18 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT 
WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations up to one inch. 
  Winds gusting as high as 60 mph.

* WHERE...Clay, Ottawa, Nemaha, and Riley Counties.

* WHEN...From 7 AM to 4 PM CDT Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

* ADDITIONAL DETAILS...Blowing snow may cause brief whiteout 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Gargan
4 follow-up statements
262 
WWUS43 KTOP 181943
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
243 PM CDT Tue Mar 18 2025

KSZ034-191000-
/O.UPG.KTOP.WW.Y.0007.250319T1200Z-250319T2100Z/
/O.EXA.KTOP.BZ.W.0003.250319T1200Z-250319T2100Z/
Ottawa-
Including the cities of Minneapolis and Bennington
243 PM CDT Tue Mar 18 2025

...BLIZZARD WARNING IN EFFECT FROM 7 AM TO 4 PM CDT WEDNESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 1 and 4 inches. Winds gusting as high as 60 mph.

* WHERE...Ottawa County.

* WHEN...From 7 AM to 4 PM CDT Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

KSZ008-009-020-191000-
/O.CON.KTOP.BZ.W.0003.250319T1200Z-250319T2100Z/
Republic-Washington-Cloud-
Including the cities of Washington, Clifton, Linn, Hanover,
Belleville, Concordia, and Greenleaf
243 PM CDT Tue Mar 18 2025

...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT 
WEDNESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 2 and 4 inches. Winds gusting as high as 60 mph.

* WHERE...Cloud, Republic, and Washington Counties.

* WHEN...From 7 AM to 4 PM CDT Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

KSZ012-023-035>037-191000-
/O.EXA.KTOP.WW.Y.0007.250319T1200Z-250319T2100Z/
Brown-Pottawatomie-Dickinson-Geary-Morris-
Including the cities of Wamego, St. Marys, Council Grove,
Hiawatha, Herington, Junction City, Horton, and Abilene
243 PM CDT Tue Mar 18 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT 
WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations up to or around one 
  inch. Winds gusting as high as 60 mph.

* WHERE...Dickinson, Geary, Morris, Brown, and Pottawatomie Counties.

* WHEN...From 7 AM to 4 PM CDT Wednesday.

* IMPACTS...Plan on slippery road conditions and low visibility 
  within falling snow. The hazardous conditions could impact the 
  Wednesday morning commute. Strong winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

KSZ010-011-021-022-191000-
/O.CON.KTOP.WW.Y.0007.250319T1200Z-250319T2100Z/
Marshall-Nemaha-Clay-Riley-
Including the cities of Marysville, Seneca, Clay Center,
Frankfort, Manhattan, Sabetha, and Blue Rapids
243 PM CDT Tue Mar 18 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT 
WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations up to two inches. 
  Winds gusting as high as 60 mph.

* WHERE...Clay, Marshall, Nemaha, and Riley Counties.

* WHEN...From 7 AM to 4 PM CDT Wednesday.

* IMPACTS...Plan on slippery road conditions and low visibility 
  within falling snow. The hazardous conditions could impact the 
  Wednesday morning commute. Strong winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Reese
439 
WWUS43 KTOP 190828
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
328 AM CDT Wed Mar 19 2025

KSZ008-009-020-034-192030-
/O.CON.KTOP.BZ.W.0003.250319T1200Z-250319T2100Z/
Republic-Washington-Cloud-Ottawa-
Including the cities of Concordia, Belleville, Linn, Hanover,
Washington, Minneapolis, Clifton, Greenleaf, and Bennington
328 AM CDT Wed Mar 19 2025

...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM 
CDT THIS AFTERNOON...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 2 and 4 inches, with isolated amounts over 5 inches across 
  northwest Republic County. Winds gusting as high as 65 mph.

* WHERE...Cloud, Ottawa, Republic, and Washington Counties.

* WHEN...From 7 AM this morning to 4 PM CDT this afternoon.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Travel could be very difficult. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute. Very strong winds 
  could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

KSZ010>012-021>023-035>037-192030-
/O.CON.KTOP.WW.Y.0007.250319T1200Z-250319T2100Z/
Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Dickinson-Geary-
Morris-
Including the cities of Seneca, Blue Rapids, Council Grove,
Marysville, Sabetha, Junction City, Abilene, Clay Center, Horton,
Hiawatha, Frankfort, Manhattan, St. Marys, Wamego, and Herington
328 AM CDT Wed Mar 19 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING 
TO 4 PM CDT THIS AFTERNOON...

* WHAT...Snow expected. Total snow accumulations up to one to two 
  inches. Winds gusting as high as 65 mph. The strong winds will 
  cause considerable blowing and drifting of the snow.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From 7 AM this morning to 4 PM CDT this afternoon.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Wednesday morning commute. Very strong winds 
  could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Gargan
290 
WWUS43 KTOP 191830
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
130 PM CDT Wed Mar 19 2025

KSZ008-009-020-034-192100-
/O.CON.KTOP.BZ.W.0003.000000T0000Z-250319T2100Z/
Republic-Washington-Cloud-Ottawa-
Including the cities of Belleville, Minneapolis, Greenleaf,
Bennington, Hanover, Concordia, Clifton, Washington, and Linn
130 PM CDT Wed Mar 19 2025

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS 
AFTERNOON...

* WHAT...Blizzard conditions. Additional snow accumulations up to 
  one inch. Winds gusting as high as 65 mph.

* WHERE...Cloud, Ottawa, Republic, and Washington Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. Very strong winds 
  could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

KSZ010>012-021>023-035>037-192100-
/O.CON.KTOP.WW.Y.0007.000000T0000Z-250319T2100Z/
Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Dickinson-Geary-
Morris-
Including the cities of Sabetha, Wamego, Blue Rapids, Seneca,
Frankfort, Horton, Abilene, Manhattan, Herington, Marysville,
Hiawatha, Clay Center, St. Marys, Junction City, and Council
Grove
130 PM CDT Wed Mar 19 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS 
AFTERNOON...

* WHAT...Snow. Additional snow accumulations up to one inch. Winds 
  gusting as high as 65 mph.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. Very strong winds 
  could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Reese
062 
WWUS43 KTOP 192053
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
353 PM CDT Wed Mar 19 2025

KSZ008-009-020-034-192200-
/O.EXP.KTOP.BZ.W.0003.000000T0000Z-250319T2100Z/
Republic-Washington-Cloud-Ottawa-
Including the cities of Washington, Minneapolis, Linn, Greenleaf,
Clifton, Bennington, Hanover, Belleville, and Concordia
353 PM CDT Wed Mar 19 2025

...BLIZZARD WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

Heavy snow leading to reduced visibility has ended and the Blizzard 
warning will be allowed to expire.

$$

KSZ010>012-021>023-035>037-192200-
/O.EXP.KTOP.WW.Y.0007.000000T0000Z-250319T2100Z/
Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Dickinson-Geary-
Morris-
Including the cities of Herington, Council Grove, St. Marys,
Abilene, Horton, Hiawatha, Wamego, Junction City, Marysville,
Seneca, Blue Rapids, Clay Center, Manhattan, Frankfort, and
Sabetha
353 PM CDT Wed Mar 19 2025

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

While light snow and some reduction to visibility remain possible 
through the afternoon, widespread impacts from snow are not 
expected. Thus, the Winter Weather Advisory will be allowed to 
expire.

$$

Flanagan

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this blizzard warning went out at Mar 18, 12:39 AM CDT, 3 hours 1 minute earlier. Its key messages:

  • Red Flag Warnings issued with extreme fire danger today and tomorrow. Warm, dry, and windy conditions.
  • Strong cold front Tuesday night brings strong winds and snow chances Wednesday. A few inches of snow and brief blizzard conditions likely across far north-central KS. Little to no accumulation farther southeast.
Area forecast discussion, Mar 18, 12:39 AM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Topeka KS
1239 AM CDT Tue Mar 18 2025

.KEY MESSAGES...

- Red Flag Warnings issued with extreme fire danger today and
tomorrow. Warm, dry, and windy conditions.

- Strong cold front Tuesday night brings strong winds and snow
chances Wednesday. A few inches of snow and brief blizzard
conditions likely across far north-central KS. Little to no
accumulation farther southeast.

&&

.DISCUSSION...
Issued at 320 PM CDT Mon Mar 17 2025

A strong jet stream remains in place across the CONUS amidst an
active pattern. Our deep trough from the early weekend storm is now
over the East Coast, with the next deep trough over the West Coast.
As surface low pressure deepens in the lee of the Rockies, stronger
southwest flow is again setting up across the Plains. This is
leading to more warm, dry, and windy conditions today and especially
tomorrow. Highs tomorrow should get to the low/mid 80s for most,
within 2-5 degrees of record values. With RH dropping around or
below 20 percent, and winds increasing to 20-30 mph with higher
gusts, another day of extreme fire danger is expected. See Fire Wx
discussion for more information on this.

As the western trough approaches late Tuesday into Wednesday, our
third intense cyclone in as many weeks will develop over western
Kansas. By Wednesday morning, it will quickly move across northeast
Kansas, pushing a sharp cold front southeastward. Temperatures will
quickly fall into the 30s and 40s, with northwest winds increasing.
Given 850 mb winds in excess of 60 kts, surface wind gusts up to
around 60 mph will be possible in northwest portions of the area,
with gusts still reaching around 50 mph elsewhere. If that's not
enough, a deformation band of heavy snow will develop on the west
side of the cyclone. The best frontogenesis and ascent for sustained
heavy snow looks to stay mainly to our north, but could clip far
north-central KS with a few inches of wet-heavy snow. Have continued
the Winter Storm Watch for these areas, as the very strong winds
will result in blizzard conditions wherever heavy snow does fall.
Farther southeast, some snow is still expected throughout Wednesday
morning and afternoon but looks to be lighter in intensity. Given
the March sun angle and warm ground temperatures from the past few
days, it will be difficult for snow to accumulate where snowfall
rates remain light. Snow ends and winds begin to lighten by
Wednesday evening as the cyclone moves off to the east and surface
ridging approaches from the northwest.

The pattern remains active through the remainder of the week and
weekend, but the track of the upper troughs should keep impacts less
across our area. One such trough will pass through on Friday, with
another on Sunday. Still, elevated fire danger will be possible
ahead of each system, along with some lower end (20-40%)
precipitation chances.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1235 AM CDT Tue Mar 18 2025

Expect VFR conditions through the next 24 hours. A low-level jet
at around 1200 feet will increase from 35 KTS to 45 KTS during
the morning hours, while southeast winds will remain under
10KTS through 10Z to 12Z. Therefore, expect low-level wind shear
through 12Z to 13Z. After 13Z southerly winds will increase to
12 KTS to 15 KTS with gusts of 23 to 26 KTS. Winds will increase
a bit late in the afternoon and remain strong this evening.

&&

.FIRE WEATHER...
Issued at 320 PM CDT Mon Mar 17 2025

Ahead of another strong low pressure system, gusty southwest winds
will be present today and tomorrow. No significant changes to the
Red Flag Warning this afternoon and evening. RH drops into the 10-20
percent range, while winds will be sustained 15-20 mph with gusts 25-
30 mph.

Tomorrow, sustained winds will be a bit stronger, generally peaking
in the 20-25 mph range, with gusts 30-40 mph. Winds will be slightly
weaker towards north-central KS and slightly stronger towards east-
central KS. On the other hand, RH will be lowest across north-
central and northeast Kansas, falling into the 15-20 percent range.
Across east-central KS, where some weak moisture advection will take
place, RH will drop more towards around 20-30 percent. Despite the
slight offset in strongest winds and lowest RH, there will still be
enough overlap that extreme fire danger is expected across the
entire area. Have upgraded the Fire Weather Watch to a Red Flag
Warning as confidence is high in extreme fire danger. Any fire will
have the potential to spread rapidly.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 10 PM CDT this
evening for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-
KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-
KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.
Winter Storm Watch from late tonight through Wednesday
afternoon for KSZ008-KSZ009-KSZ010-KSZ020.
High Wind Watch from Wednesday morning through Wednesday
evening for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-
KSZ022-KSZ023-KSZ034-KSZ035-KSZ036.

&&

DISCUSSION...Reese
AVIATION...Gargan
FIRE WEATHER...Reese
Hazardous weather outlook, Mar 17, 8:18 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
818 PM CDT Mon Mar 17 2025

KSZ011-012-021>023-034>036-190130-
Nemaha-Brown-Clay-Riley-Pottawatomie-Ottawa-Dickinson-Geary-
818 PM CDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Extreme fire danger is expected again Tuesday as relative humidity
values drop between 15-25 percent with gusts upwards of 40 mph. A
Red Flag Warning has been issued for the entire area Tuesday
afternoon and early evening.

Winds become northwesterly Wednesday behind a strong cold front. A
High Wind Watch is in effect Wednesday, as gusts will approach 60 mph
at times. Some brief snow is also expected, though at the time
accumulations look minimal.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ024-026-037>040-054>056-058-059-190130-
Jackson-Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-
Franklin-Coffey-Anderson-
818 PM CDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY...

This Hazardous Weather Outlook is for east central Kansas and
northeast Kansas.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Extreme fire danger is expected again Tuesday as relative humidity
values drop between 15-25 percent with gusts upwards of 40 mph. A
Red Flag Warning has been issued for the entire area Tuesday
afternoon and early evening.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ008>010-020-190130-
Republic-Washington-Marshall-Cloud-
818 PM CDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

This Hazardous Weather Outlook is for north central Kansas and
northeast Kansas.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Extreme fire danger is expected again Tuesday as relative humidity
values drop between 15-25 percent with gusts upwards of 35 mph. A
Red Flag Warning has been issued for the entire area Tuesday
afternoon and early evening.

Winds become northwesterly Wednesday behind a strong cold front. A
High Wind Watch is in effect Wednesday, as gusts will approach 60 mph
at times. A period of moderate to heavy snow is expected, with
accumulations up to 3 inches possible. The snow combined with the
strong winds will lead to blizzard or near-blizzard conditions at
times.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:40 AM CDTWinter Weather AdvisoryTOPBrown, Clay, Dickinson, Geary, Marshall, Morris and 4 more36 hr
Mar 18, 3:42 AM CDTHigh Wind WarningTOPBrown, Clay, Cloud, Dickinson, Douglas, Geary and 14 more39 hr
Mar 18, 3:42 AM CDTWind AdvisoryTOPAnderson, Coffey, Douglas, Franklin, Lyon, Osage24 hr
Mar 18, 3:42 AM CDTWind AdvisoryTOPAnderson, Brown, Coffey, Douglas, Franklin, Geary and 11 more42 hr

Nearby

Blizzard Warnings in Kansas, 2025Every blizzard warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.